Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 56, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Jun 16, 2025, 3:42 PM CDT for Jefferson County, Orange County, Texas. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2025, 3:42 PM CDT (20:42 UTC)
- Expired
- Jun 16, 2025, 6:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 91 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 4:05 PM CDT | FLASH FLOOD | Beaumont, TX | Cars stalled near North 11th St and the I-10 Service Road. |
| Jun 16, 4:24 PM CDT | FLASH FLOOD | Beaumont, TX | College and MLK streets totally flooded. |
| Jun 16, 4:36 PM CDT | FLASH FLOOD | 1 Sse Beaumont, TX | Water level gage showed water over a foot out of the banks. |
| Jun 16, 4:36 PM CDT | FLASH FLOOD | 2 Sse Beaumont, TX | Water level gage reported water well out of the banks. |
| Jun 16, 5:18 PM CDT | FLASH FLOOD | Beaumont, TX | 11th street completely flooded. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.7 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1126 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
922
WGUS54 KLCH 162042
FFWLCH
TXC245-361-162345-
/O.NEW.KLCH.FF.W.0056.250616T2042Z-250616T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
342 PM CDT Mon Jun 16 2025
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
North Central Jefferson County in southeastern Texas...
West Central Orange County in southeastern Texas...
* Until 645 PM CDT.
* At 342 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Beaumont, Vidor, China and Rose City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3007 9432 3018 9419 3018 9418 3018 9417
3017 9417 3017 9416 3017 9415 3017 9414
3017 9413 3016 9413 3016 9411 3015 9407
3009 9401 3002 9412 3001 9428
FLASH FLOOD...RADAR INDICATED
$$
Tingler2 follow-up statements
881
WGUS74 KLCH 162116
FFSLCH
Flash Flood Statement
National Weather Service Lake Charles LA
416 PM CDT Mon Jun 16 2025
TXC245-361-162345-
/O.CON.KLCH.FF.W.0056.000000T0000Z-250616T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson TX-Orange TX-
416 PM CDT Mon Jun 16 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM CDT THIS
EVENING FOR NORTH CENTRAL JEFFERSON AND WEST CENTRAL ORANGE
COUNTIES...
At 416 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 4 inches of rain have
fallen. Additional rainfall amounts of 1 to 3 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Beaumont, Vidor, China and Rose City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3007 9432 3018 9419 3018 9418 3018 9417
3017 9417 3017 9416 3017 9415 3017 9414
3017 9413 3016 9413 3016 9411 3015 9407
3009 9401 3002 9412 3001 9428
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Tingler949
WGUS74 KLCH 162347
FFSLCH
Flash Flood Statement
National Weather Service Lake Charles LA
647 PM CDT Mon Jun 16 2025
TXC245-361-162357-
/O.EXP.KLCH.FF.W.0056.000000T0000Z-250616T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson TX-Orange TX-
647 PM CDT Mon Jun 16 2025
...FLASH FLOOD WARNING HAS EXPIRED FOR NORTH CENTRAL JEFFERSON AND
WEST CENTRAL ORANGE COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
&&
LAT...LON 3007 9432 3018 9419 3018 9418 3018 9417
3017 9417 3017 9416 3017 9415 3017 9414
3017 9413 3016 9413 3016 9411 3015 9407
3009 9401 3002 9412 3001 9428
$$
RuaWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 2:29 PM CDT, 1 hour 13 minutes earlier. Its key messages:
- Minor river flooding is expected to persist over the next few days across portions of Sabine and Neches
- Moderate rainfall chances today are forecast to decrease slightly into the midweek ahead, but daily scattered thundershowers remain possible through Friday
- Temperatures will rise into the low to mid 90s midweek
Area forecast discussion, Jun 16, 2:29 PM CDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 229 PM CDT Mon Jun 16 2025 ...New SHORT TERM, LONG TERM, MARINE... .KEY MESSAGES... - Minor river flooding is expected to persist over the next few days across portions of Sabine and Neches - Moderate rainfall chances today are forecast to decrease slightly into the midweek ahead, but daily scattered thundershowers remain possible through Friday - Temperatures will rise into the low to mid 90s midweek && .SHORT TERM... (Tonight through Wednesday night) Issued at 229 PM CDT Mon Jun 16 2025 Our upper-level pattern remains steady, with a trough digging across the central Gulf Coast. While the trough is situated overhead, our wet pattern will persist, bringing widespread showers and thunderstorms today and Tuesday. PWAT values remain elevate, above the 90th percentile, supporting a Marginal risk of flash flooding today and possibility again tomorrow. This trough will eventually begin to shift eastward as a shortwave propagates across the central Plains Tuesday night and Wednesday. At the same time, ridging will begin to build in, promoting more subsidence and leading to reduced shower activity by midweek. Due to widespread cloud cover, high temperatures have struggled to climb out of the 80s. However, we can’t rule out a few 90s across the region. && .LONG TERM... (Thursday through next Sunday) Issued at 229 PM CDT Mon Jun 16 2025 During the second half of the week, convection will be primarily diurnally driven, with less organized activity and more airmass thunderstorms developing along boundaries. As the ridge continues to build overhead, rain chances will drop to more typical summertime levels of 30 to 50% with showers mainly in the afternoon. Showers will be scattered and hit-or-miss, generally dissipating after sunset. With reduced cloud cover, temperatures will begin to rise into the low 90s along the coast, with a few degrees higher possible farther inland. && .AVIATION... (18Z TAFS) Issued at 1228 PM CDT Mon Jun 16 2025 Low ceilings are present across the region along with scattered showers and thunderstorms. VFR to MVFR conditions will persist through the rest of day. Near convection VIS and CIGs will drop to IFR / LIFR conditions for short periods. After sunset convection will fade with VFR conditions present until sunrise when new convection will begin to impact the area. && .MARINE... Issued at 229 PM CDT Mon Jun 16 2025 Conditions remain calm across the coastal waters with light to moderate onshore flow last for the next several days. Combined seas will remain between 1 and 3 feet with. && .PRELIMINARY POINT TEMPS/POPS... AEX 73 91 73 92 / 20 40 0 50 LCH 77 89 77 89 / 10 50 0 50 LFT 75 88 75 89 / 10 70 10 70 BPT 75 89 77 89 / 10 40 0 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && SHORT TERM...14 LONG TERM....14 AVIATION...14
In the hours before
Special weather statement, Jun 16, 2:06 PM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
206 PM CDT Mon Jun 16 2025
TXZ180-201-161930-
Hardin TX-Tyler TX-
206 PM CDT Mon Jun 16 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN TYLER AND
NORTHEASTERN HARDIN COUNTIES THROUGH 230 PM CDT...
At 206 PM CDT, Doppler radar was tracking a strong thunderstorm near
Village Mills, or 7 miles east of Wildwood, moving northeast at 5
mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kountze, Fred, Wildwood, Caney Head, Village Mills, and Spurger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3070 9416 3057 9409 3055 9409 3055 9408
3053 9407 3051 9408 3049 9408 3047 9410
3046 9410 3042 9412 3035 9436 3056 9448
TIME...MOT...LOC 1906Z 245DEG 6KT 3050 9431
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TinglerSpecial weather statement, Jun 16, 2:10 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
210 PM CDT Mon Jun 16 2025
LAZ029-161930-
Avoyelles LA-
210 PM CDT Mon Jun 16 2025
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL AVOYELLES PARISH THROUGH
230 PM CDT...
At 210 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lake Ophelia National Wildlife Refuge to
near Big Bend. Movement was northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Marksville, Simmesport, Moreauville, Bordelonville, Mansura,
Brouillette, Big Bend, Lake Ophelia National Wildlife Refuge, and
Hamburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3129 9201 3122 9199 3125 9196 3122 9194
3123 9192 3128 9195 3130 9191 3126 9185
3127 9184 3123 9179 3119 9168 3117 9168
3114 9172 3110 9170 3105 9172 3097 9181
3090 9180 3087 9186 3117 9215 3130 9200
TIME...MOT...LOC 1910Z 232DEG 35KT 3123 9195 3104 9178
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TinglerSpecial weather statement, Jun 16, 2:31 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
231 PM CDT Mon Jun 16 2025
TXZ615-616-162000-
Lower Jefferson TX-Southern Orange TX-
231 PM CDT Mon Jun 16 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN JEFFERSON AND
SOUTHWESTERN ORANGE COUNTIES THROUGH 300 PM CDT...
At 230 PM CDT, Doppler radar was tracking a strong thunderstorm over
Groves. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Beaumont, Port Arthur, Nederland, Groves, Port Neches, Vidor, Bridge
City, Central Gardens, Rose City, and Southeast Texas Regional
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3010 9406 3013 9401 3000 9378 2984 9390
3002 9415
TIME...MOT...LOC 1930Z 222DEG 4KT 2996 9393
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TinglerSpecial weather statement, Jun 16, 2:49 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
249 PM CDT Mon Jun 16 2025
TXZ180-201-162015-
Hardin TX-Tyler TX-
249 PM CDT Mon Jun 16 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN TYLER AND
NORTHWESTERN HARDIN COUNTIES THROUGH 315 PM CDT...
At 249 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Honey Island to near Warren. Movement was
east at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kountze, Warren, Fred, Wildwood, Village Mills, and Honey Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3039 9463 3049 9456 3049 9454 3051 9454
3064 9445 3062 9408 3038 9429
TIME...MOT...LOC 1949Z 267DEG 14KT 3044 9448 3058 9434
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TinglerSpecial weather statement, Jun 16, 3:09 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
309 PM CDT Mon Jun 16 2025
TXZ180-201-162045-
Hardin TX-Tyler TX-
309 PM CDT Mon Jun 16 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN TYLER AND
NORTHEASTERN HARDIN COUNTIES THROUGH 345 PM CDT...
At 308 PM CDT, Doppler radar was tracking a strong thunderstorm over
Village Mills, or near Wildwood, moving east at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Kountze, Warren, Fred, Wildwood, Spurger, Caney Head, Honey Island,
and Village Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3058 9455 3070 9416 3049 9409 3047 9410
3046 9410 3045 9411 3044 9411 3043 9412
3042 9411 3041 9412 3040 9411 3033 9448
TIME...MOT...LOC 2008Z 252DEG 16KT 3048 9436
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
TinglerSpecial weather statement, Jun 16, 3:24 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
324 PM CDT Mon Jun 16 2025
TXZ515-615-616-162100-
Lower Jefferson TX-Southern Orange TX-Upper Jefferson TX-
324 PM CDT Mon Jun 16 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL JEFFERSON AND
SOUTHWESTERN ORANGE COUNTIES THROUGH 400 PM CDT...
At 323 PM CDT, Doppler radar was tracking a strong thunderstorm over
Beaumont, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Beaumont, Vidor, and Rose City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3018 9418 3017 9417 3017 9412 3015 9411
3015 9410 3014 9411 3013 9408 3011 9407
3009 9409 3010 9406 3013 9401 3003 9395
2997 9424 3012 9429
TIME...MOT...LOC 2023Z 249DEG 11KT 3007 9417
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
TinglerThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:42 PM CDT | Special Weather Statement | LCH | Hardin | 33 min |
| Jun 16, 2:06 PM CDT | Special Weather Statement | LCH | Hardin | 24 min |
| Jun 16, 2:28 PM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 4 hr |
| Jun 16, 2:31 PM CDT | Special Weather Statement | LCH | Orange | 29 min |
| Jun 16, 2:49 PM CDT | Special Weather Statement | LCH | Hardin | 26 min |
| Jun 16, 3:09 PM CDT | Special Weather Statement | LCH | Hardin | 36 min |
| Jun 16, 3:13 PM CDT | Severe Thunderstorm Warning | LCH | Hardin | 32 min |
| Jun 16, 3:24 PM CDT | Special Weather Statement | LCH | Orange | 36 min |
| Jun 16, 3:45 PM CDT | Special Weather Statement | LCH | Hardin | 45 min |
| Jun 16, 3:58 PM CDT | Special Weather Statement | LCH | Jefferson | 32 min |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.